Alert archive / Missouri / Tornado Warnings in 2006
Tornado Warning 10, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Feb 16, 2006, 4:55 PM CST for Iron County, Madison County, Missouri. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2006, 4:55 PM CST (22:55 UTC)
- Expired
- Feb 16, 2006, 5:30 PM CST
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 5:00 PM CST | TSTM WND DMG | Fredericktown, MO | TREE LIMBS DOWNED...UNKNOWN SIZE. |
| Feb 16, 5:00 PM CST | HAIL 0.75 | Annapolis, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 16, 1:16 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLSX 162255
TORLSX
MOC093-123-162330-
/O.NEW.KLSX.TO.W.0010.060216T2255Z-060216T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN IRON COUNTY IN SOUTHEAST MISSOURI
MADISON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 530 PM CST
* AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION OVER ANNAPOLIS...MOVING
EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GLOVER...
SACO...
BUCKHORN...
MARQUAND...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST THURSDAY EVENING
FOR SOUTHWESTERN ILLINOIS AND SOUTHEASTERN MISSOURI.
LAT...LON 3747 9078 3725 9075 3733 9016 3758 9013
3763 9029
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 162312
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CST THU FEB 16 2006
MOC093-123-162330-
/O.CON.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
MADISON MO-IRON MO-
512 PM CST THU FEB 16 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
SOUTHEASTERN IRON AND MADISON COUNTIES...
AT 509 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES EAST OF SABULA...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
SACO...BUCKHORN...MARQUAND AND FREDERICKTOWN.
IN ADDITION TO THE TORNADO...THIS STORM WAS IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3747 9078 3725 9075 3733 9016 3758 9013
3763 9029
$$
GLASS000
WWUS53 KLSX 162319
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CST THU FEB 16 2006
MOC093-162329-
/O.CAN.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
IRON MO-
519 PM CST THU FEB 16 2006
...THE TORNADO WARNING FOR IRON COUNTY IS CANCELLED...
LAT...LON 3763 9055 3731 9055 3733 9016 3758 9013
3763 9029
$$
MOC123-162330-
/O.CON.KLSX.TO.W.0010.000000T0000Z-060216T2330Z/
MADISON MO-
519 PM CST THU FEB 16 2006
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR MADISON
COUNTY...
AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO OVER SACO...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE TORNADO INCLUDE...
BUCKHORN AND MARQUAND.
IN ADDITION TO THE TORNADO...THIS STORM WAS IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3763 9055 3731 9055 3733 9016 3758 9013
3763 9029
$$
GLASSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Feb 16, 3:40 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 16, 3:40 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 PM CST THU FEB 16 2006 .DISCUSSION... STG CDFNT FM CHICAGO TO ST LOUIS TO WEST PLAINS MISSOURI TRIGGERING SVR TSTMS ALG THE LINE. SVRL REPORTS OF 1 TO 3 INCH HAIL ACROSS THE ST LOUIS METRO AREA IN THE PAST HOUR. XTRM COLD ADVECTION FOLLOWING CLOSE BY AND TEMPS WILL FALL SOME 50 DEGREES OR SO TONIGHT. IN THE MIDST OF SVR WX AND OUR COMPUTERS ARE EXTREMELY SLOW SO THIS DISCUSSION WILL BE VERY BRIEF. SVR TSTMS WILL MOVE OUT OF THE CWA THIS EVENING WITH OVERNIGHT LOWS IN THE TEENS. VERY COLD AMS CONTINUES FOR NEXT 3 DAYS AND MODELS ARE VASCILLATING AS TO WHAT WILL HAPPEN BUT BASICALLY THE COLD AIR REMAINS IN PLACE AND WK SYSTEMS PASS BY GENERALLY TO THE SOUTH. HAVE BACKED OFF ON THE SNOW FOR SOUTHERN PORTIONS BUT WOULDNT BE SURPRISED TO SEE SOME LIGHT SNOW SUNDAY NIGHT OR MONDAY. NO TIME FOR FURTHER ANALYSIS...MORE PROBLEMS CROPPING UP HERE.... PEDIGO && .AVIATION... FOR THE 00Z TAFS... SFC LOW OVR LWR MICHIGAN WITH CDFNT THRU SOUTH BEND IN...60 MILES EAST OF ST LOUIS TO POPLAR BLUFF MO AND RACING EWD WITH VRY STRONG PRESSURE RISES ALL ALONG BEHIND THE FRONT AS THE COLD AIR RUSHES IN. NUMEROUS WIND SHEAR AND TURBULENCE REPORTS BEING REPORTED. CONDITIONS SHOULD IMPROVE QUICKLY AS BACK EDGE OF STRATUS DECK NOW ALONG THE WRN MO BORDER RACES EWD REACHING COLUMBIA BY 06Z QUINCY BY 08Z AND ST LOUIS AREA BY 12Z. VRY STG NLY WINDS WILL CONTINUE OVR MOST OF THE AREA THROUGH THE NIGHT. SOME GOOD DIRECTIONAL SHEAR WILL CONTINUE. WNDS UP TO 3000 FEET WILL BE NLY UP TO 50 KTS AND WINDS AT 5-10 THSD FEET WILL BE WLY OR WSWLY AT 50-70 KTS. LRG SFC HI BUILDING IN FROM DAKOTAS TOMORROW WITH MDT FLOW AND SFC WINDS CONTINUING THROUGH MUCH OF THE DAY. THOMAS/PEDIGO && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Feb 16, 12:53 PM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1253 PM CST THU FEB 16 2006 ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065- 072>075-084-085-099-171900- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN- GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL- OSAGE-RANDOLPH IL-REYNOLDS-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS- ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST MISSOURI..SOUTHWEST AND SOUTH CENTRAL ILLINOIS THIS AFTERNOON THROUGH EARLY EVENING. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS..HAIL AND EVEN A POSSIBLE TORNADO. A STRONG COLD FRONT EXTENDING FROM CENTRAL ILLINOIS THROUGH SOUTHWEST MISSOURI WILL MOVE RAPIDLY SOUTHEASTWARD OVER THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITATION WILL BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING HOURS. ILZ097-MOZ035-036-041-042-047-048-050-171900- AUDRAIN-BOONE-CALLAWAY-COLE-MONITEAU-PIKE-PIKE IL-RALLS- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SNOW THIS EVENING AS TEMPERATURES RAPIDLY DROP BEHIND THE COLD FRONT. .DO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORT SNOWFALL TO THE NATIONAL WEATHER SERVICE. ILZ095-096-MOZ018-019-026-027-034-171900- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-SHELBY- 1253 PM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FREEZING RAIN OR FREEZING DRIZZLE WILL CHANGE OVER TO SNOW LATER THIS AFTERNOON. A THIN GLAZE OF ICE ACCUMULATION IS POSSIBLE OVER SOME AREAS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGE TO REPORTS SNOWFALL TO THE NATIONAL WEATHER SERVICE. RP
In the hours before
Local storm report, Feb 16, 4:25 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL 3 E MAEYSTOWN 38.23N 90.18W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
&&
ALSO ESTIMATED WIND SPEEDS OF 45 TO 50 MPH.
TRUETTLocal storm report, Feb 16, 4:28 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
428 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL COLUMBIA 38.46N 90.23W
02/16/2006 E1.00 INCH MONROE IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:30 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
430 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 5 W RED BUD 38.21N 90.09W
02/16/2006 E1.00 INCH MONROE IL EMERGENCY MNGR
&&
TRUETTLocal storm report, Feb 16, 4:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
444 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.00 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:52 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
452 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL FILLMORE 39.12N 89.28W
02/16/2006 E1.00 INCH MONTGOMERY IL TRAINED SPOTTER
&&
TRUETTLocal storm report, Feb 16, 4:55 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CST THU FEB 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL MASCOUTAH 38.51N 89.81W
02/16/2006 E1.75 INCH ST. CLAIR IL TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 1:49 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Feb 16, 1:58 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 47 min |
| Feb 16, 2:12 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 48 min |
| Feb 16, 2:26 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 49 min |
| Feb 16, 2:40 PM CST | Severe Thunderstorm Warning | LSX | Saint Louis | 50 min |
| Feb 16, 2:58 PM CST | Severe Thunderstorm Warning | LSX | City of Saint Louis | 47 min |
| Feb 16, 3:17 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 43 min |
| Feb 16, 3:20 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Washington | 40 min |
| Feb 16, 3:33 PM CST | Tornado Warning | LSX | City of Saint Louis | 42 min |
| Feb 16, 4:01 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 44 min |
| Feb 16, 4:12 PM CST | Severe Thunderstorm Warning | LSX | Reynolds | 48 min |
| Feb 16, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 45 min |
| Feb 16, 4:44 PM CST | Severe Thunderstorm Warning | LSX | Iron, Madison | 61 min |
| Feb 16, 5:31 PM CST | Severe Thunderstorm Warning | LSX | Madison | 44 min |
Nearby
Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.